| Model Number |
1804275-18 |
| Medical Device Problem Codes |
Material Rupture (1546); Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/20/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that the procedure was to treat the ramus artery without calcification or tortuosity.The 2.75x18mm xience skypoint stent delivery system (sds) had no resistance during advancement and was inflated but was noted to not hold the pressure correctly and stopped inflating during the first inflation at an unknown pressure and either the balloon ruptured or the hypotube ruptured [kinked].The sds was removed, however, the half deployed stent was left in the left main artery.The stent was removed by using a snare device.The sds was prepared (air aspiration) outside the anatomy prior to use.Another same size device was used to complete the procedure.There was no adverse patient sequela and there was no clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents/complaints from this lot.The investigation was unable to determine a conclusive cause for the reported kinked shaft or material rupture; however, the reported treatment appears to be related to the operational context of the procedure.Additionally, it was reported that the partially deployed stent was removed from the anatomy by using a snare device.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Na.